If this is your first visit, check out the community guide. You will have to Join us or Sign in before you can post.

Bipolar Disorder

LawmcLawmc Posts: 3Member Listener
edited February 6 in Mental health issues
[medication names removed by moderator]  only on 2nd week and already thinking about ending things   thinking  that everyone. Is against me  and talking behind my back . I really can't go on much longer and nowhere to turn
Lawmc66

Replies

  • EmmaBEmmaB Posts: 166Member Pioneering
    Dear @Lawmc

    Please go and discuss how you are feeling with your GP, if you don't like your GP or all they want to do is give you medication and that's it, ask to see another one it's really important that you talk to them. 

    You say you have just started on some new medication and if your negative thoughts started after that it could be that the new meds are causing these thoughts and feelings of paranoia.  Not all meds work in the same way for everyone and some can cause paranoid thoughts.

    Your brain might also be adjusting to the fact that you are no longer on Lithium anymore too - all psychiatric drugs affect the nervous system so when you come off them your system has to re-adjust, sometimes the effects of this re-adjustment may seem like the 'illness' is coming back but in fact it is just the body/brain trying to adapt to not having that drug in the system anymore.

    If your GP is any good they will be able to explain this to you - don't just stop your meds but go and discuss this with them. 

    You might find it helpful to talk to a counsellor about your worries and the way forward.  Psychiatric diagnoses don't need to be a life sentence and it's important to get the help you need to get you back on track.

    I hope that is helpful.

    Best wishes.

    Emma




  • LawmcLawmc Posts: 3Member Listener
    Thank you Emma
    Lawmc66
  • EmmaBEmmaB Posts: 166Member Pioneering
    @Lawmc - you are welcome. 

    Obviously you don't say much about your back story but it's important to know that with good support you can start to make sense of your experience of mental distress ie how your previous life events and circumstances have impacted on your mental health.

    Contrary to what you may have been told there is no solid evidence that mental 'illness' is caused by some sort of biochemical imbalance for which drugs are the only answer.  

    I hope that you can find some support that might include some 'social prescribing' as meds can be useful short term but less so in the long term.  See Sam's post on Social Prescribing here:

    https://community.scope.org.uk/discussion/51455/social-prescribing

    All the best.

    Emma
  • Antonia_ScopeAntonia_Scope Posts: 1,783Member Pioneering
    Hi @Lawmc ;

    How are you doing today?

    You are a member of our community and we appreciate you.
     
    If you are having thoughts of suicide, it is important that you discuss them with someone who is qualified to help. Please call the Samaritans on 116 123 (free) or email them at [email protected]
     
    You might also benefit from reading MIND’s information on how you can help yourself.
     
    If you feel that you may be an immediate danger to yourself, please call 999 or go to your local hospital right away.
     
Sign in or join us to comment.